Jump to content

biggs881

Member Since 11 Feb 2011
Offline Last Active Private

#3384235 Accutane Sharp Stomach Pain?

Posted by biggs881 on 22 September 2013 - 04:00 PM

I recommend you talk to your Doctor/Derm about this




#3383077 Retina causes oily skin, up concentration?

Posted by biggs881 on 17 September 2013 - 01:34 AM

Retin-A does nothing for oil, although I've had several derms tell me it does.  It's sad that even these "professionals" sometimes have no idea what they are talking about.

Agreed

 

Copy_of_mech.JPG

(Click to enlarge)

Targets of acne treatments.jpg



#3382797 Finished With Accutane

Posted by biggs881 on 15 September 2013 - 05:20 PM

Congrats on finishing your course!

 

As this thread isn't a log, I've moved it to the Prescription acne medications forum.




#3382193 Dose On Accutane To Ensure Remission?

Posted by biggs881 on 12 September 2013 - 04:16 PM

The recommended cumulative dose to minimise the chance of relapse after Accutane is 120-150mg/kg. See pages 20-22 of attached PDF and its references:

 

So actually, I'll need 6,600mg in total (120 x 55)? This means I'll need to stay on it for 6 months if I stay on 40mg. 

 

Thank you for the PDF, that's very helpful.

 

Yep that means that you would need at least 6,600mg in total. But like Samcro said, there is no guarantee of permanent remission. 120-150mg/kg just gives you the best chance.

 

http://www.acne.org/...-off/?p=3366449

 

Good luck




#3381879 Why Did My Doctor Take Me Off My Face Products Before Accutane?

Posted by biggs881 on 11 September 2013 - 01:25 AM

Hey everyone! So today, I got prescribed Accutane! Yay! And like everyone else who's gone through this, I have to wait thirty days and get my blood drawn, before I actually get to start it. However, what I'm confused about is that my Dermatologist told me to stop taking all of my current acne products. I've been taking Differin, Aczone, and an antiobiotic for almost two years now, and it truly does keep my acne under control. So, if I go off of it for THIRTY DAYS, I'm going to have a huge breakout before I even get to begin Accutane! She told me that I can't be on my antibiotic in combination with Accutane b/c it can cause your brain to swell. But I've read many articles online of people being prescribed Accutane and an antibiotic together. But besides that, why can't I continue to use my acne creams? My guess is that my derm thinks that the creams plus Accutane, will dry out my skin too much. If that's the case, then I understand. But why do I have to stop using my acne creams NOW? Why can't I just quit using them once I actually start Accutane? Please give any advice!

 

You shouldn't use oral tetracycline-type antibiotics (e.g. doxycycline, minocycline) in conjunction with Accutane, as both can lead to benign intracranial hypertension (see page 18 of attachment).

 

You can, however, use the oral antibiotic "erythromycin" in combination with Accutane, and in fact sometimes Derms do this to avoid/minimise the initial breakout (see page 9 of attachment).

 

Your Derm has advised you to stop using topical acne treatments as Accutane is already very drying/irritating for your skin, and you don't want to exacerbate things. My guess as to why your Derm wants you to stop all treatments now is to give your body a break before Accutane, which is quite harsh on the body.

 

 

Good luck with your course

 

Attached File  !Accutane FAQs.pdf   1.27MB   1227 downloads




#3381292 Accutane With Water

Posted by biggs881 on 08 September 2013 - 02:14 AM

That's fine




#3381247 2 Months On Accutane Face Still Not Dry - Help

Posted by biggs881 on 07 September 2013 - 07:18 PM

Accutane not only reduces sebum/oil production but also acts on the other 3 pathogenic factors in acne (hyperkeratinization, acne bacteria, inflammation), which explains its high effectiveness:

 

http://www.acne.org/...attach_id=35011

http://www.acne.org/...attach_id=51336

 

Therefore, even though your skin isn't completely oil free after 2 months on Accutane, that doesn't mean that Accutane won't clear you. In fact, Accutane clears >90% of people who take it but you have to be patient; it typically takes 4-6 months to work. Why?

 

Internal hormonal and oil gland receptor variables aside, someone basically has acne because of excess sebum production (oily skin), which potentially blocks pores, AND/OR hyperkeratinisation, which means excess and uneven shedding of skin cells within the pore. This explains why people can have oily skin and no acne, while other people can have dry skin and lots of acne. If your keratinisation is normalised, then no matter how oily or dry your skin, you will NOT have acne.

This is why normalising keratinisation is probably the most effective thing you can do to treat acne; it is ALSO, unfortunately, probably the hardest. Accutane not only almost completely minimises sebum production but ALSO actually alters the skin's keratinisation process so that skin cells shed off the inner walls of pores do not clump up and block pores; it effectively normalises keratinisation. However, this process takes time (months).

 

Before and after Isotretinoin.jpg

 

Good luck

 

(Some of my post is adapted from posts on this site by Antony)




#3381237 Accutane Question Regarding Alcohol

Posted by biggs881 on 07 September 2013 - 06:10 PM

I have recently started taking accutane, but have only taken 2 10mg tablets over the last 2 days. I have just realised that I will be at an event in 5 days that will require me to drink alcohol. If i stop now, will i be ok to drink in 5 days, and will it have completely left my system. Will i be safe to continue my prescription afterwards?

Accutane will not have completely left your system in 5 days time; it takes up to 1 month to leave your system, which is why women cannot safely get pregnant until 1 month after stopping Accutane.

If you are considering stopping taking Accutane to drink at an event, then you have to ask yourself whether you should even be on Accutane in the first place.




#3380811 Pics*before And After Tca, Improvement?

Posted by biggs881 on 06 September 2013 - 03:34 AM

Yes your skin looks smoother and the scars less pronounced




#3380706 Isotretinoin And Jaundice?

Posted by biggs881 on 05 September 2013 - 06:01 PM

If you actually have jaundice (yellowish pigmentation of the skin) that is serious and you should tell your Dermatologist ASAP.




#3380414 Hit Insurance Limit For Accutane

Posted by biggs881 on 04 September 2013 - 03:11 PM

It might be worth printing off some studies showing the benefit of isotretinoin in sebaceous hyperplasia, and showing them to your current/future Dermatologist:

 

http://www.ncbi.nlm....retinoin[title]
 




#3379858 Spironolactone Test Before Taking?

Posted by biggs881 on 02 September 2013 - 03:34 PM

Very few (if any) doctors will prescribe spironolactone for men because of its potent anti-androgen effects.
 

Spironolactone is a generally well-tolerated medication by women. In men, dose-related side effects, such as decreased libido, impotence, and gynecomastia, have limited its use in this population.

 

http://www.ncbi.nlm....cad_2_12_16.pdf

 

Have you seen a Dermatologist?




#3379672 Low Dose 20 Mg-- Too Low?

Posted by biggs881 on 02 September 2013 - 04:26 AM

Any dose within the range of 0.1-1.0mg/kg/day appears to clear people to a similar extent and at a similar rate according to the following graph and table:

 

Accutane.JPG
(Click to enlarge)
 
TABLE.JPG
(Click to enlarge)
 
Therefore, in theory, you should be basically clear of acne by 4-6 months largely regardless of the dose you take.
 
(However, if you have severe acne on your body as well as your face, a dose on the lower end of this scale may not be sufficient to clear you.)
 
The advantage of using a lower dose is that there will be less side effects; a disadvantage is that you will have to be on Accutane for longer to reach the optimal cumulative dose range of 120-150mg/kg that minimises the chance of relapse post-Accutane.
 
 
Good luck



#3379569 Is Sorbolene ok to use on the face?

Posted by biggs881 on 01 September 2013 - 06:32 PM

http://www.acne.org/...genic-list.html

 

http://facerealityac...re_clogging.php

 

http://www.acne.org/...s-and-products/




#3379208 At My Wits End! I Have Tried Everything!

Posted by biggs881 on 31 August 2013 - 05:28 AM

If you are female, have you tried hormonal treatments such as spironolactone or oral contraceptives?

 

http://www.ncbi.nlm....cad_2_12_16.pdf

 

acne patterns, demographics, treatment.jpg

(Click to enlarge)

 

 

Good luck